I don't have any more nasal mucous. This may seem like an insignificant thing, but it bothers me. For years, I've had a vein in my nose that would bleed because of thick mucous and trying to remove it (which caused bleeding). Now, for the last two months, I've lost 99% of the nasal mucous. I also have sleep problems during this same period.
1. Last month I got lots of window molding back from the paint strippers where they used potassium or sodium hydroxide. I have heard this stuff is dangerous to breath, but it should have been neutralized before the molding was returned, right?
2. My girlfriend broke up with me 3 months ago. I've been depressed and stressed by work and remodeling. My sleep disorder started two months ago. (Also, dad died last spring, mom died 16 years ago, but have 2 brothers.)
Please note: I'm 48 years old and have never had a mental problem until now.
My primary care physician has tried to help me with my sleep problem. For only a fews days each, I've tried ambien, some over the counter meds, zoloft (I become very anxious and was takened off after 3 days), zyprexa (4 days, but I went off it on my own because I was getting a new doctor.).
For a week, I've been off everything; my suggestion and okayed by my new psychiatrist.
The lack of nasal mucous is serious. Mucous is responsible for the lubrication and protection of the mucous membranes. It is also a part of our immune system. It traps particles and organisms that otherwise can pass through to our lungs. The dryness can be caused by harsh chemicals, (traces of the stripping materials might still be present on the molding), by the chronic over-use of medication such as Afrin, or by inhaled illicit drugs such as cocaine. Another cause can be the deterioration of the nasal membrane and the mucous producing glands that lie within that membrane (Atrophic Rhinitis). This is usually a condition of the elderly, but not always.
The use of nasal saline rinses 4-6 times a day along with an inhaled steroid may help if the dryness is related to chronic inflammation. You should consult with a nose specialist to rule out other diseases and to discuss these treatments.
This appears to be a stressful time for you. The end of a relationship is a common cause of depression. If this is not dealt with it can last a long time and even have a negative impact on physical health problems. You should work closely with your physicians, especially with your psychiatrist, to find a therapy for your anxiety, insomnia and depression.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.